Eigenvalue asymptotics for the sturm-liouville operator with potential having a strong local negative singularity
Journal article, 2017

We find asymptotic formulas for the eigenvalues of the Sturm-Liouville operator on the finite interval, with potential having a strong negative singularity at one endpoint. This is the case of limit circle in H. Weyl sense. We establish that, unlike the case of an infinite interval, the asymptotics for positive eigenvalues does not depend on the potential and it is the same as in the regular case. The asymptotics of the negative eigenvalues may depend on the potential quite strongly, however there are always asymptotically fewer negative eigenvalues than positive ones. By unknown reasons this type of problems had not been studied previously.

Asymptotics of eigenvalues

Singular potential

Sturm-Liouville operator


Medet Nursultanov

Chalmers, Mathematical Sciences, Analysis and Probability Theory

University of Gothenburg

Grigori Rozenblioum

Chalmers, Mathematical Sciences

University of Gothenburg

Opuscula Mathematica

1232-9274 (ISSN) 23006919 (eISSN)

Vol. 37 1 109-139

Subject Categories




More information

Latest update